We introduce the notion of the non-subnormal deviation of a group G. If the deviation is 0 then G satisfies the minimal condition for nonsubnormal subgroups, while if the deviation is at most 1 then G satisfies the so-called weak minimal condition for such subgroups (though the converse does not hold). Here we present some results on groups G that are either soluble or locally nilpotent and that have deviation at most 1. For example, a torsion-free locally nilpotent with deviation at most 1 is nilpotent, while a Baer group with deviation at most 1 has all of its subgroups subnormal.
If the inline PDF is not rendering correctly, you can download the PDF file here.
 Brookes C.J.B., Groups with every subgroup subnormal, Bull. London Math. Soc., 1983, 15, 235–238 http://dx.doi.org/10.1112/blms/15.3.235
 Evans M.J., Kim Y., On groups in which every subgroup of infinite rank is subnormal of bounded defect, Comm. Algebra, 2004, 32, 2547–2557 http://dx.doi.org/10.1081/AGB-120037398
 Franciosi S., de Giovanni F., Groups satisfying the minimal condition on non-subnormal subgroups, In: Infinite Groups 1994, de Gruyter, Berlin, 1995, 63–72
 Hall P., The Edmonton notes on nilpotent groups, Mathematics Department, Queen Mary College, London, 1969
 Hartley B., McDougall D., Injective modules and soluble groups satisfying the minimal condition for normal subgroups, Bull. Austral. Math. Soc., 1971, 4, 113–135 http://dx.doi.org/10.1017/S0004972700046335
 Heineken H., Mohamed I.J., A group with trivial centre satisfying the normalizer condition, J. Algebra, 1968, 10, 368–376 http://dx.doi.org/10.1016/0021-8693(68)90086-0
 Kegel O.H., Wehfritz BAR, Locally finite groups, North-Holland, 1973
 Kurdachenko L.A., Otal J., Subbotin I.Ya., Groups with prescribed quotient groups and associated module theory, World Scientific Publishing Co., Inc., River Edge, NJ, 2002
 Kurdachenko L.A., Smith H., Groups with the weak minimal condition for non-subnormal subgroups, Ann. Mat. Pura Appl., 1997, 173, 299–312 http://dx.doi.org/10.1007/BF01783473
 Kurdachenko L.A., Smith H., Groups in which all subgroups of infinite rank are subnormal, Glasg. Math. J., 2004, 46, 83–89 http://dx.doi.org/10.1017/S0017089503001551
 Kurdachenko L.A., Smith H., Groups with all subgroups either subnormal or self-normalizing, J. Pure Appl. Algebra, 2005, 196, 271–278 http://dx.doi.org/10.1016/j.jpaa.2004.08.005
 Lennox J.C., Stonehewer S.E., Subnormal subgroups of groups, The Clarendon Press, Oxford University Press, New York, 1987